Doctors Lounge - Gynecology AnswersBack to Gynecology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/14/2017.
Forum Name: Gynecology
Question: Birth Control and Other Meds. Together?
|xLuckyxStarx - Mon Oct 03, 2005 4:45 pm||
Hey. I am currently taking Yasmin and I am also taking Aldactone. I looked it up online and it said not to take the 2 together. My question is what would happen if I kept taking them both? I didn't get these from the same doctor so they didnt know I was taking birth control when I was perscribed these. Thanks for your help! :D
|ssilve1 - Thu Oct 06, 2005 2:15 pm||
Taking these two medications together puts you at risk for developing hyperkalemia, or high potassium levels. Both the aldactone and one of the medications in Yasmin, called drospirenone, can each cause hyperkalemia, so taking them together increases your chances of developing it. Hyperkalemia can cause heart arrythmias and even cardiac arrest. Please tell your doctors you are taking both medications so you can be monitored and/or switched to a different medication.
Dr. S, PharmD
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.